MAUDE Adverse Event Report: CORPAK MEDSYSTEMS CORTRAK 2 EAS SYSTEM

CORPAK MEDSYSTEMS CORTRAK 2 EAS SYSTEM
Catalog Number 20-0950
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 11/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned cotrak unit was tested and found to be fully functional.In addition the corview tracings from the returned unit were reviewed.The first tracing starts at 9:33 pm as "out of range" at approximately 27 seconds into the placement the tracing begins and immediately shows the tube veering to the right of the patients midline.The tracing stops at 58 seconds.The second tracing shows the tube veering to the right of the patients midline at approximately 6 seconds into the placement.The tracing continues in a downward direction right of the patients midline.Both tracings are consistent with a right lung placement as shown in the instructions for use.
 
Event or Problem Description
A nurse was placing a feeding tube on (b)(6) 2016 using cortrak, the patient began to show symptoms of respiratory distress, x-ray indicated the feeding tube was in the right lung indicative of a right lung pneumothorax.Cortrak tube was withdrawn and patient was treated for right lung pneumothorax.Patient stable and expected to recover without further incident.

Brand Name
CORTRAK 2 EAS SYSTEM
Common Device Name
CORTRAK 2
Manufacturer (Section D)
CORPAK MEDSYSTEMS
1001 asbury drive
buffalo grove IL 60089
MDR Report Key6189163
Report Number3009124963-2016-00030
Device Sequence Number359332
Product Code KNT
UDI-Device Identifier10815149024698
UDI-Public10815149024698
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Catalogue Number20-0950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2016
Initial Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient Weight69